MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5516-F-401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
On (b)(6) 2021, three joint replacements were scheduled on the day tha>bilateral total knee (left knee first, then right knee).The incident happened during the right leg in the bilateral total knee case.During the case, 2 tka certified mps are present and followed the standard mako procedure.For this case, triathlon cr implants were initially planned; due to patient pathology, the surgeon decided to change to ps cementless implants.The circulating nurses provided the ps implants and have confirmed with the surgeon.No staffs were aware the femur implant is the left side instead of the right side.The surgeon then followed the standard procedure for implantation, and mako recorded the final leg tracking.The case was revised on (b)(6) 2021 by the surgeon.The wrong left ps femur implant was changed to a right ps cemented femur.During the case, for better femur access, the same ps insert was also exchanged.

Brand Name
TRIATHLON P/A PS BEADED #4L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11818159
Report Number0002249697-2021-00846
Device Sequence Number3792900
Product Code MBH
UDI-Device Identifier07613327040814
UDI-Public07613327040814
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number5516-F-401
Device Catalogue Number5516F401
Device Lot NumberEER7E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;